NRAS
21,694 members25,360 posts

I missed my methotrexate last week and not feeling well.

I missed my methotrexate dose last week ...I forgot....and have been wondering why I am so sore and unwell. I am surprised that missing one dose could affect my health so quickly. I suppose it could be other factors contributing to my bad week. Has anyone else had this happen?

Rosie

33 Replies
oldestnewest

It shouldn't have made that much difference darling,but it could also be the weather as well.xxx

4 likes
Reply

Thanks Sylvie. Yes the barometer has dropped this week. How are you now. I know you had a rough time last week. Hope you are feeling better.

Rosie xx

2 likes
Reply

I wish i could say i was,but this is not going to be fixed with resting for a day. I have the antibiotics and they should soon kick in and hopefully i will soon be able to say i feel brighter.xxx

1 like
Reply

Hope it happens quickly Sylvi. Xx

2 likes
Reply

I wouldn't have thought a week would make that much difference. For the first 6 years I was completely disciplined about taking my MTX, exactly the same time etc each week and I never missed a week.

Then I rebelled....and missed a week for a holiday. Which made no difference at all! And then I missed a week so could go to a party and have an extra drink (just one). Which made no difference at all either...

so perhaps you are coming down with something else?

3 likes
Reply

I have done the same. I thought I was probably the only one rebelling. Though I rebelled for 3 years and regretted it so much later :/ I'm back on it now and disciplined. Learnt my lesson!

2 likes
Reply

What happened

1 like
Reply

Hi Matilda, please see my reply to Spring2017 below :)

Reply

Hiya,

What do you mean you learnt you lesson?

Did your joints get much worse?

I have been wondering what would happen if I stopped the MTX.

But too scared to do so as I still get pain when the weather is about to rain.

And lately my shoulder joint is painful.

Sooo trying to hope that it isn’t related... as I feel like the MTX isn’t working and was wondering if I could stop. I’m scared the medication is why I’m losing so much hair.

Any of you have had this side effect?

Or is this something else???

Reply

Yes, methotrexate causes hair loss. I was so tired of all the side effects and the feeling of nausea etc. I didn't think it would make a difference if I stopped it, and my rheumatologist was not very good either, so he didn't stop me or warn me of any of the effects of stopping the meds. 3 years of no methotrexate has led to starting of deformities in my fingers. I have what's called swan-neck deformity starting in some fingers, and boutonniere deformity in other fingers. I am back on methotrexate now and have to wear finger splints to stop the deformity from increasing. The progression of the deformity seems to be under control now, but it is a hassle to wear these splints.

The pain increased too, with stopping methotrexate, but it wasn't intolerable, so I just managed it. It was the deformities that I was not expecting :( This can't be reversed either. It can only be stopped from getting worse.

3 likes
Reply

Oh my! I thought the deformations wouldn’t come that quickly.

😦

I’m so sorry to hear this.

I hope that you are feeling less pain now.

X

1 like
Reply

Thanks :) It might not have come this quickly had I stayed on my medications. Oh well, I know better now.

1 like
Reply

I had a period where I was a bit ill, so although I still took the MTX I didn't take my hydroxy or Sulpha. In just a couple of weeks I had inflammation that caused permanent erosion in one of my toe joints. Luckily I had a rheumy appointment, and she injected my toe joints with steroid which calmed it down and stopped the damage progressing further. I learnt my lesson too....

But a week off has never caused me problems.

3 likes
Reply

Have you had any side effects on your toe joint from the steroid injection? I'm curious because I have had steroid injections in my wrist a few times, and now I have lost some flexibility on the joint. It has become very stiff. I have been wondering if it is because of the steroids being injected directly into the joint because none of my other joints have this stiffness.

Reply

No, it has been wonderful. It was about 18 months ago now, and the toes have been painfree and perfectly wiggly ever since.

1 like
Reply

That's good to know! :)

Reply

Not great to hear, but the RA may just be progressing.

Reply

Yup that might be it :/

Reply

I had just hair loss and the MTX was stopped and I was prescibed Arava (Lethfludamide) which very soon put my RA into remission. I have no deformity or swelling becuase for me this med works very well. Fatigue has gone and life is normal without any side effects. Their are other medications have you asked about an alterative to the MTX? I'd stress my hair loss was extreme and consultant said hypersensative to it maybe its the same for you?

1 like
Reply

Thanks helix, yes might be the change in the weather

Reply

Absolutely, what is your question?

Reply

Sorry to hear you are not feeling well, Rosie. It must be other contributing factors. I usually skip mine if I am travelling on the day after the methotrexate day, or if I am going to be drinking alcohol that night, and it doesn't make a difference. Hope you feel better! xo

2 likes
Reply

Thanks enthuiastcj!

Reply

Hi enthusiatjc

Woke up with gout this morning. ..hence the feeling of unwellness!

Reply

Hope you feel better! xo

Reply

I didnt take it for 1 week 2 and a half weeks ago and had no effects as yet. As said maybe its some other reason you feeling 'off'.

Reply

As I’ve written before, I also skip the occasional mtx if I have a special event on the day and stopped my hydroxychloroquine as well for 2 weeks when abroad. No ill effects that I can identify. My cousin though who, like everyone, had to come off mtx when getting and being pregnant has had a great deal of pain and joint erosion since. However we are talking about well over a year off the mtx.

Reply

I woke up with gout this morning. Thats why I was feeling unwell. I even get a fever with gout. Thanks

Rosie

Reply

Leaving out mtx. I think it might depend on how long you have been on mxt. I have had metoject for 5 years my rheumy has said that leaving it off for a week shouldn't course any problems. Maybe you haven't had enough medication in your system. Sorry for you hope it can be resolved for you.

Reply

Yes you are right. I woke up this morning with gout!

Reply

Hi

All the different meds we take have various wash out times. I think mtx takes 2 months to completely wash out so will likely still be fully active for several weeks after stoping. My rheumatologist informed me that Lefludimide takes over a year to completely wash out of the body.

best wishes to all and happy new year

Kay

Reply

Thanks Kaye. Happy New Year to you too!

Reply

I've done this before .I usually take it on a Monday but just clean forgot and was told to take it next day .don't think it makes a difference.If I forgot for three days or so I would just wait till next week and persevere with pain relief .I've usually got to take pain relief in mornings and if costochondritis flares up.Just hope you don't develop this though it's commons it's so painful.Hope your back on track Rosie 😊

Reply

You may also like...